Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 44, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 19, 2012, 10:11 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2012, 10:11 AM CDT (15:11 UTC)
- Expired
- Jul 19, 2012, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
122 WHUS73 KGRB 191511 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1011 AM CDT THU JUL 19 2012 ...BUILDING WINDS AND WAVES THROUGH LATE AFTERNOON... .LOW PRESSURE MOVING AWAY FROM LAKE MICHIGAN WILL PRODUCE GUSTY NORTHEAST WINDS AND BUILDING WAVES THROUGH MID AFTERNOON. LMZ521-522-541>543-192100- /O.NEW.KGRB.SC.Y.0044.120719T1511Z-120719T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1011 AM CDT THU JUL 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS...NORTHEAST WINDS 10 TO 20 KNOWS WITH GUSTS TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
112 WHUS73 KGRB 192028 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 328 PM CDT THU JUL 19 2012 ...WINDS AND WAVES SUBSIDING... LMZ521-522-541>543-192130- /O.CON.KGRB.SC.Y.0044.000000T0000Z-120719T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 328 PM CDT THU JUL 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * NORTHEAST WINDS 10 TO 20 KTS ARE EXPECTED FOR THE REST OF THE EVENING. A FEW GUSTS TO 25 KTS ARE POSSIBLE LATE THIS AFTERNOON. * WAVES SUBSIDING TO 2 TO 4 FT ON LAKE MICHIGAN AND 1 TO 3 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 6:01 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 19, 6:01 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 601 AM CDT THU JUL 19 2012 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY/TONIGHT/FRIDAY. A H8 SURFACE LOW WAS TRACKING OVER NORTHERN WISCONSIN WHILE A TROUGH EXTENDING FROM THE LOW WAS PIVOTING OVER SOUTHERN WISCONSIN. WHILE EAST CENTRAL WISCONSIN WAS VOID OF CONVECTION VERY EARLY THIS MORNING...SCATTERED SHOWERS WERE FILLING IN AT 07Z AS THE TROUGH SLIDES OVER. PCPN WAS DELAYED OVER PART OF THE AREA DUE TO THE TSTM COMPLEX WHICH TRACKED OVER SOUTHERN WISCONSIN OVERNIGHT WHICH INTERCEPTED THE INITIAL MARGINAL INSTABILITY AND MOISTURE. HOWEVER RADAR SHOWS MOST LOCATIONS WILL PICK UP MEASURABLE PCPN BEFORE DAYBREAK. CHALLENGE WITH THIS BAND OF PCPN IS HOW LONG TO LINGER THIS MORNING. FOR THIS FORECAST...WILL TIME THE BRUNT OF THE MEASURABLE PCPN WITH THE H8 LOW AND TROUGH THIS MORNING...BUT WILL INCLUDE TRENDS WITH THE CENTRAL WISCONSIN COMPLEX DUE TO THE SUBTLE CIRCULATION NOTED WITH THIS FEATURE AND LIKELY LONGER DURATION AND INTENSITY. OTHERWISE WILL KEEP ISOLATED SHOWERS GOING UNTIL THE MID LEVEL SHORT WAVE TROUGH AXIS PASSES EAST OF THE AREA...WHICH MODEL CONSENSUS SUGGESTS AROUND 18Z...AND AT 07Z APPEARS TO BE JUST REACHING WESTERN PORTIONS OF VILAS AND ONEIDA COUNTIES. QUITE POSSIBLE THE DAY CREW MAY NEED TO EXTEND ISOLD PCPN FOR A FEW HOURS LONGER INTO THE AFTERNOON OVER FAR EASTERN WISCONSIN. A HIGH PRESSURE RIDGE WILL THEN BUILD INTO THE STATE LATER TODAY AND SETTLE OVER THE AREA INTO FRIDAY. RATHER COOL BUT COMFORTABLE 70S WILL PREVAIL TODAY WITH MORE CLOUDS EXPECTED. CLEARING SKIES TONIGHT WITH THE RECENT RAIN WILL PROVIDE SOME FOG OPPORTUNITY FOR AT LEAST NORTHERN WISCONSIN. MORE SUNSHINE WITH THE HIGH PRESSURE RIDGE SETTLED OVER THE AREA ON FRIDAY WILL LIFT FORECAST HIGH TEMPERATURES TO NORMAL LEVELS. CLOUDS MAY BE ON THE INCREASE LATE FRIDAY AFTERNOON OVER NORTH CENTRAL WISCONSIN AHEAD OF A FRONTAL SYSTEM APPROACHING FROM THE NORTHERN PLAINS. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. A COLD FRONT APPROACHING FROM THE NORTH...ALONG WITH AN UPPER LEVEL SHORT WAVE...WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH CENTRAL WISCONSIN ON FRIDAY NIGHT AND TO MOST OF THE AREA ON SATURDAY. MODELS WERE NOT AS CONSISTENT ON SATURDAY NIGHT WITH THEIR PLACEMENT OF FEATURES AND QPF. THE 00Z GFS KEPT THE AREA DRY WHILE THE 12Z ECMWF HAD QPF OVER MOST/ALL OF THE AREA. WENT WITH SLIGHT CHANCE POPS IN MOST AREAS ON SATURDAY NIGHT AS A RESULT. STILL WAS NOT GREAT AGREEMENT AMONG MODELS BUT THEY WERE MORE CONSISTENT FOR SUNDAY...BRINGING PRECIPITATION IN FROM THE WEST. THERE SEEMED TO BE BETTER AGREEMENT FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A COUPLE OF UPPER LEVEL SHORT WAVES WERE EXPECTED TO PASS ACROSS THE WESTERN GREAT LAKES. AT THE SAME TIME...THE FORECAST AREA SHOULD REMAIN IN A WARM AND HUMID AIR MASS BETWEEN SURFACE HIGH PRESSURE TO THE EAST AND AN APPROACHING SURFACE LOW/TROUGH TO THE WEST. WENT WITH A CHANCE OF SHOWERS AND STORMS DURING THAT PERIOD. TEMPERATURES ARE LIKELY TO BE WELL ABOVE NORMAL THROUGHOUT THE PERIOD AS FLOW ACROSS THE NORTHERN CONUS BECOMES MORE ZONAL AND THERE IS NO STRONG PUSH OF COLDER AIR BEHIND THE WEEKEND COLD FRONT. BUT...CLOUDS AND PRECIPITATION COULD THROW A WRENCH INTO THE WORKS AND FOUL UP MAX/MIN TEMPERATURE FORECASTS. && .AVIATION...A TROUGH OF LOW PRESSURE TRACKING OVER THE STATE THIS MORNING WILL CONTINUE TO GENERATE SHOWERS OVER NORTHEAST WISCONSIN. AN ISOLATED STORM IS POSSIBLE AS WELL. MVFR CIGS AND VSBYS CAN BE EXPECTED WITH THE CONVECTION. ISOLATED SHOWERS WILL END AROUND 15Z OVER NORTH CENTRAL AND CENTRAL WISCONSIN...WHILE SHOWERS AND STORMS WILL COME TO AN END AROUND 18Z OVER EAST CENTRAL WISCONSIN. VFR CONDITIONS WILL THEN PREVAIL LATER TODAY INTO TONIGHT AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE STATE. PATCHY MVFR FOG IS POSSIBLE LATE TONIGHT. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 19, 6:00 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT THU JUL 19 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 600 AM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING OVER EAST CENTRAL WISCONSIN...HOWEVER SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES DURING THE UPCOMING WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ALTHOUGH IT IS VERY EARLY...THERE ARE SOME INDICATIONS THAT AN ACTIVE PATTERN FOR SEVERE THUNDERSTORMS MAY BE SETTING UP FOR THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS ARE URGED TO FORWARD ANY REPORTS OF HEAVY RAINFALL FROM LAST NIGHT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-201100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 600 AM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING...HOWEVER SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES DURING THE UPCOMING WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY.
In the hours before
Local storm report, Jul 19, 7:10 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 AM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN WAUSAU 44.96N 89.63W
07/19/2012 M1.62 INCH MARATHON WI ASOS
FELL FROM 1AM-4AM. A PRECIP RECORD FOR THE 19TH.
0707 AM HEAVY RAIN ASHWAUBENON 44.46N 88.08W
07/19/2012 M1.38 INCH BROWN WI OFFICIAL NWS OBS
FELL FROM 4AM-7AM.
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:50 AM CDT | Areal Flood Advisory | GRB | Door | 106 min |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.